Alert archive / Minnesota / Special Weather Statements in 2014
Special Weather Statement, NWS Twin Cities, MN
NWS Twin Cities, MN issued this special weather statement at Jul 7, 2014, 6:01 PM CDT for Hennepin County, Minnesota. It was in force for 29 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 7, 2014, 6:01 PM CDT (23:01 UTC)
- Expired
- Jul 7, 2014, 6:30 PM CDT
- In force
- 29 min
- Issued by
- NWS Twin Cities, MN
County Hennepin County, MN
The radar
The Minneapolis radar (KMPX), 20 km from the middle of the area, began a volume at 23:04 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Minneapolis, MN (KMPX), launched 12:00Z, 11.0 hours before the alert went out and 22 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1744 m above ground
- 0-6 km bulk shear
- 38 kt
- 0-1 km storm-relative helicity
- 50 m²/s²
- 0-3 km storm-relative helicity
- 87 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
542
WWUS83 KMPX 072301
SPSMPX
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
601 PM CDT MON JUL 7 2014
MNZ060-072330-
HENNEPIN-
601 PM CDT MON JUL 7 2014
...THUNDERSTORMS MOVING INTO HENNEPIN COUNTY THROUGH 630 PM CDT...
AT 559 PM CDT...WEATHER SERVICE RADAR WAS TRACKING A STRONG
THUNDERSTORM NEAR PLYMOUTH...OR 6 MILES NORTH OF MINNETONKA. THIS
STORM WAS MOVING EAST AT 40 MPH.
HAIL UP TO DIME SIZE AND WINDS UP TO 50 MPH ARE EXPECTED WITH THIS
STORM.
* LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE...
PLYMOUTH.
GOLDEN VALLEY.
ROBBINSDALE.
DOWNTOWN MINNEAPOLIS.
COMO PARK.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS THUNDERSTORM COULD INTENSIFY QUICKLY...SO BE READY TO ACT IF A
WARNING IS ISSUED.
&&
LAT...LON 4508 9328 4504 9328 4503 9321 4491 9320
4489 9317 4488 9319 4488 9352 4489 9353
4490 9375 4510 9368
TIME...MOT...LOC 2301Z 276DEG 34KT 4499 9344
$$
SPDWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Twin Cities, MN wrote its last area forecast discussion before this special weather statement went out at Jul 7, 4:08 PM CDT, 1 hour 53 minutes earlier.
Area forecast discussion, Jul 7, 4:08 PM CDT, 1 hour 53 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN 408 PM CDT MON JUL 7 2014 .SHORT TERM...(THIS EVENING THROUGH TUESDAY) ISSUED AT 154 PM CDT MON JUL 7 2014 STORMS HAVE STARTED TO INTENSITY ACROSS THE AREA... AND THAT TREND SHOULD PERSIST THROUGH THE REMAINDER OF THE AFTERNOON INTO EARLY THIS EVENING WITH MLCAPE AOA 1500 J/KG OVER MUCH OF THE AREA. ACTIVITY HAS MAINLY BEEN FOCUSED ALONG THE NORTHERN PERIPHERY OF THE INSTABILITY GRADIENT WHERE THE SURFACE TROUGH IS LOCATED... BUT EXPECT TO SEE ADDITIONAL STORMS FIRE OVER MUCH OF WEST CENTRAL INTO CENTRAL MINNESOTA AS THE SHORTWAVE OVER NORTH DAKOTA WORKS INTO THE AREA AND HELPS DRIVE THE COLD FRONT EASTWARD. SPC MESOANALYSIS SHOWS EFFECTIVE DEEP LAYER SHEAR OF 30 TO 40 KT... SUPPORTING THE POTENTIAL FOR SOME ORGANIZATION... AND A FEW OF THE STRONGER STORMS HAVE SHOWN SOME WEAK ROTATION. CAM SOLUTIONS... INCLUDING LOCAL MPXWRF... HOPWRF... AND HRRR... SHOW A SIMILAR STORY THROUGH THE AFTERNOON WITH THE INITIAL CLUSTER OF STORMS WE/RE SEEING NOW FOLLOWED BY AN ADDITIONAL CLUSTER AROUND AND AFTER 21Z AS THE BETTER FORCING WORKS INTO THE AREA. HOPWRF MEMBERS 1 AND 3 HAVE BEEN SOMEWHAT BULLISH ON THE POTENTIAL FOR A FEW STRONGER STORMS PER THEIR MAX UPDRAFT HELICITY FORECASTS THROUGH THIS EVENING... AND NEIGHBORHOOD PROBABILITIES FOR UH GREATER THAN 50 SUGGESTS GREATEST POTENTIAL FOR STRONG/SEVERE STORMS WILL GENERALLY BE FROM AROUND THE MINNESOTA RIVER VALLEY NORTH THROUGH THE I-94 CORRIDOR BETWEEN 3 PM AND 7 PM. MAIN CONCERN WILL BE LARGE HAIL AND LOCALLY STRONG WINDS. MORE WIDESPREAD STRONG WINDS COULD BE AN ISSUE IF COLD POOLS CAN ORGANIZE AND THINGS GROW UPSCALE. A FEW OF THE CAM SOLUTIONS SHOWED UPSCALE GROWTH BY EARLY EVENING... BUT MOST LOOK TO KEEP THINGS FAIRLY DISCRETE. LOW LEVEL SHEAR IS FORECAST TO INCREASE AS THE SURFACE FRONT AND UPPER WAVE MOVE INTO THE AREA... WHICH COULD HELP INCREASE THE TORNADO POTENTIAL SOME... ALTHOUGH AT THIS POINT IT WOULD APPEAR TO BE AN ISOLATED CONCERN. DRIER AND COOLER AIR WORK IN BEHIND THE FRONT OVERNIGHT... AND MOST OF THE AREA SHOULD SEE DRY WEATHER ON TUESDAY. HOWEVER... SOME DIURNAL PCPN IS POSSIBLE OVER THE EASTERN PORTION OF THE AREA ON TUESDAY WITH THE MID-LEVEL THERMAL TROUGH OVER THE REGION. .LONG TERM...(TUESDAY NIGHT THROUGH MONDAY) ISSUED AT 314 PM CDT MON JUL 7 2014 NORTHWEST FLOW AND COLD ADVECTION WILL BE ONGOING TUESDAY NIGHT INTO WEDNESDAY MORNING. THE COLDEST POCKET OF 850MB AIR WILL BE CENTERED NEAR AND NORTH OF LAKE SUPERIOR...BUT TEMPS WILL STILL RANGE BETWEEN 8C AND 11C...ABOUT 5C-7C DEGREES COOLER THAN WHERE WE ARE THIS AFTERNOON. DRIER AND COOLER WEATHER IS EXPECTED FOR THE FORECAST AREA TUESDAY NIGHT THROUGH THURSDAY...RESULTING FROM THE UPPER TROUGH GRADUALLY SHIFTING EAST WITH MN/WI REMAINING IN NORTHERLY FLOW. THE UPPER RIDGING EVENTUALLY BUILDING INTO THE AREA BY 00Z FRIDAY...WITH 925-850MB MOISTURE TRANSPORT ALSO ON THE INCREASE THURSDAY NIGHT WITH THE LLJ. THE WEATHER REMAINS MORE ACTIVE INTO THE WEEKEND AS A RESULT OF VERY GOOD MOISTURE RETURN...CHARACTERIZED BY PRECIPITABLE WATER NEAR 1.5" OFF THE GFS. ANOTHER UPPER TROUGH IS PROGGED TO DROP SOUTH OUT OF CANADA INTO OUR REGION. SOME OF THE DETAILS WILL NEED TO WORKED OUT OVER THE NEXT SEVERE...BUT CERTAINLY FROM LATE THURSDAY NIGHT THROUGH SUNDAY THERE COULD BE OFF AND ON SHOWERS AND THUNDERSTORMS. && .AVIATION...(FOR THE 18Z TAFS THROUGH 18Z TUESDAY AFTERNOON) ISSUED AT 1216 PM CDT MON JUL 7 2014 EXPECTATIONS HAVEN/T CHANGED MUCH FROM PREVIOUS FORECASTS... WITH A PERIOD OF SHRA/TSRA STILL EXPECTED ACROSS THE AREA... PARTICULARLY IN THE 20-02Z WINDOW. SOME ACTIVITY IS ALREADY PRESENT ALONG THE NORTHERN PERIPHERY OF THE INSTABILITY GRADIENT... AND THIS WILL LIKELY CONTINUE TO FESTER THROUGH THE EARLY AFTERNOON HOURS BEFORE MORE WIDESPREAD AND LIKELY MORE INTENSE TSRA DEVELOP OVER THE CENTRAL PORTION OF THE AREA IN RESPONSE TO FURTHER DESTABILIZATION AND FORCING ASSOCIATED WITH THE SHORTWAVE CURRENTLY SWINGING THROUGH NORTH DAKOTA. ACTIVITY WILL TRACK EAST ACROSS THE AREA THROUGH EARLY EVENING UNTIL SUBSIDENCE AND DRIER AIR ARRIVE BEHIND THE SHORTWAVE AND SURFACE FRONTAL BOUNDARY. KMSP...CONFIDENCE IN OVERALL TIMING OF BEST CHANCES FOR SHRA/TSRA IS FAIRLY HIGH... BUT COULD CERTAINLY SEE WINDOWS OF LOWER CEILINGS AND VISIBILITIES DEPENDING UPON TRACKS AND INTENSITY OF INDIVIDUAL STORMS. STRONG WIND GUSTS AND HAIL ARE A POSSIBILITY WITH MODERATE INSTABILITY AND SHEAR... SO THAT WILL ALSO BE A POTENTIAL REALTIME/NOWCAST ISSUE FROM LATER THIS AFTERNOON INTO EARLY EVENING. /OUTLOOK FOR KMSP/ TUESDAY NIGHT...VFR. NORTHWEST WIND 10 TO 15 KT. WEDNESDAY...VFR. WEST WIND LESS THAN 5 KT. WEDNESDAY NIGHT...VFR. SOUTH WIND 5 TO 10 KT. THURSDAY...VFR. SOUTH WIND 5 TO 15 KT. THURSDAY NIGHT AND FRIDAY...MVFR CONDITIONS POSSIBLE WITH A CHANCE OF SHRA/TSRA. SOUTH WIND 10 TO 20 KT. && .MPX WATCHES/WARNINGS/ADVISORIES... MN...NONE. WI...NONE. && UPDATE... SHORT TERM... LONG TERM...CLF AVIATION...
Hazardous weather outlook, Jul 7, 12:53 PM CDT, 5 hours 8 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN 1253 PM CDT MON JUL 7 2014 MNZ041>045-047>070-073>078-082>085-091>093-WIZ014>016-023>028- 081800- DOUGLAS-TODD-MORRISON-MILLE LACS-KANABEC-STEVENS-POPE-STEARNS- BENTON-SHERBURNE-ISANTI-CHISAGO-LAC QUI PARLE-SWIFT-CHIPPEWA- KANDIYOHI-MEEKER-WRIGHT-HENNEPIN-ANOKA-RAMSEY-WASHINGTON- YELLOW MEDICINE-RENVILLE-MCLEOD-SIBLEY-CARVER-SCOTT-DAKOTA- REDWOOD-BROWN-NICOLLET-LE SUEUR-RICE-GOODHUE-WATONWAN-BLUE EARTH- WASECA-STEELE-MARTIN-FARIBAULT-FREEBORN-POLK-BARRON-RUSK- ST. CROIX-PIERCE-DUNN-PEPIN-EAU CLAIRE- 1253 PM CDT MON JUL 7 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL AND SOUTHERN MINNESOTA... AND WEST CENTRAL WISCONSIN. .DAY ONE...THIS AFTERNOON AND TONIGHT THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS THIS AFTERNOON AND EVENING...GENERALLY ALONG AND SOUTH OF THE INTERSTATE 94 CORRIDOR FROM NEAR ALEXANDRIA TO THE TWIN CITIES AND EAU CLAIRE. LARGE HAIL IS THE PRIMARY THREAT ALTHOUGH DAMAGING WINDS ARE ALSO POSSIBLE. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY THERE IS ANOTHER CHANCE OF THUNDERSTORMS MAINLY FROM THURSDAY NIGHT INTO FRIDAY NIGHT. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON AND EVENING.
In the hours before
Local storm report, Jul 7, 5:49 PM CDT, 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
549 PM CDT MON JUL 7 2014
...TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
...DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0530 PM NON-TSTM WND GST 2 W WINTHROP 44.54N 94.41W
07/07/2014 M58 MPH SIBLEY MN MESONET
MESONET STATION WINTHROP 2 W /MN032/
&&
NWS TWIN CITIES/CHANHASSEN MN
IRIS SYSTEMLocal storm report, Jul 7, 5:51 PM CDT, 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
551 PM CDT MON JUL 7 2014
...TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
...DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0545 PM HAIL 1 NW SHAKOPEE 44.78N 93.49W
07/07/2014 E1.00 INCH SCOTT MN TRAINED SPOTTER
&&
NWS TWIN CITIES/CHANHASSEN MN
IRIS SYSTEMLocal storm report, Jul 7, 5:56 PM CDT, 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
556 PM CDT MON JUL 7 2014
...TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
...DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0545 PM TSTM WND DMG GLENCOE 44.77N 94.16W
07/07/2014 MCLEOD MN LAW ENFORCEMENT
POWER OUT IN TOWN
&&
NWS TWIN CITIES/CHANHASSEN MN
IRIS SYSTEMLocal storm report, Jul 7, 5:59 PM CDT, 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
559 PM CDT MON JUL 7 2014
...TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
...DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0556 PM HAIL 3 ENE SHAKOPEE 44.79N 93.42W
07/07/2014 M0.88 INCH SCOTT MN TRAINED SPOTTER
&&
NWS TWIN CITIES/CHANHASSEN MN
IRIS SYSTEMLocal storm report, Jul 7, 6:00 PM CDT, 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
600 PM CDT MON JUL 7 2014
...TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
...DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0556 PM HAIL BURNSVILLE 44.76N 93.28W
07/07/2014 M1.00 INCH DAKOTA MN TRAINED SPOTTER
&&
NWS TWIN CITIES/CHANHASSEN MN
IRIS SYSTEMSpecial weather statement, Jul 7, 6:01 PM CDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
601 PM CDT MON JUL 7 2014
MNZ060-072330-
HENNEPIN-
601 PM CDT MON JUL 7 2014
...THUNDERSTORMS MOVING INTO HENNEPIN COUNTY THROUGH 630 PM CDT...
AT 559 PM CDT...WEATHER SERVICE RADAR WAS TRACKING A STRONG
THUNDERSTORM NEAR PLYMOUTH...OR 6 MILES NORTH OF MINNETONKA. THIS
STORM WAS MOVING EAST AT 40 MPH.
HAIL UP TO DIME SIZE AND WINDS UP TO 50 MPH ARE EXPECTED WITH THIS
STORM.
* LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE...
PLYMOUTH.
GOLDEN VALLEY.
ROBBINSDALE.
DOWNTOWN MINNEAPOLIS.
COMO PARK.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS THUNDERSTORM COULD INTENSIFY QUICKLY...SO BE READY TO ACT IF A
WARNING IS ISSUED.
&&
LAT...LON 4508 9328 4504 9328 4503 9321 4491 9320
4489 9317 4488 9319 4488 9352 4489 9353
4490 9375 4510 9368
TIME...MOT...LOC 2301Z 276DEG 34KT 4499 9344
SPDThe office that day
Everything else NWS Twin Cities, MN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 7, 1:20 PM CDT | Special Weather Statement | MPX | Anoka | 40 min |
| Jul 7, 1:32 PM CDT | Severe Thunderstorm Warning | MPX | Anoka, Chisago, Washington | 34 min |
| Jul 7, 2:02 PM CDT | Special Weather Statement | MPX | Kanabec | 28 min |
| Jul 7, 2:20 PM CDT | Special Weather Statement | MPX | Ramsey, Washington | 25 min |
| Jul 7, 4:22 PM CDT | Special Weather Statement | MPX | Kandiyohi, Meeker | 38 min |
| Jul 7, 4:26 PM CDT | Severe Thunderstorm Warning | MPX | Kandiyohi, Meeker | 49 min |
| Jul 7, 5:20 PM CDT | Special Weather Statement | MPX | McLeod | 40 min |
| Jul 7, 5:38 PM CDT | Special Weather Statement | MPX | Dakota | 37 min |
| Jul 7, 5:41 PM CDT | Severe Thunderstorm Warning | MPX | Carver, Le Sueur, McLeod, Nicollet, Scott, Sibley | 49 min |
| Jul 7, 5:50 PM CDT | Severe Thunderstorm Warning | MPX | Dakota, Scott, Washington | 40 min |
| Jul 7, 6:13 PM CDT | Severe Thunderstorm Warning | MPX | Dakota, Hennepin, Le Sueur, Rice, Scott, Washington | 47 min |
| Jul 7, 6:29 PM CDT | Special Weather Statement | MPX | Blue Earth | 31 min |
| Jul 7, 6:40 PM CDT | Severe Thunderstorm Warning | MPX | Dakota, Goodhue, Rice, Washington | 49 min |
| Jul 7, 1:25 PM CDT | Severe Thunderstorm Warning | MPX | Chippewa, Rusk | 39 min |
| Jul 7, 2:15 PM CDT | Special Weather Statement | MPX | Saint Croix | 30 min |
| Jul 7, 3:26 PM CDT | Special Weather Statement | MPX | Eau Claire, Pepin | 49 min |
| Jul 7, 3:35 PM CDT | Severe Thunderstorm Warning | MPX | Eau Claire | 40 min |
| Jul 7, 3:46 PM CDT | Special Weather Statement | MPX | Rusk | 29 min |
| Jul 7, 6:28 PM CDT | Severe Thunderstorm Warning | MPX | Pepin, Pierce | 32 min |
| Jul 7, 6:49 PM CDT | Tornado Warning | MPX | Pierce | 15 min |
Nearby
Special Weather Statements in Minnesota, 2014Every special weather statement in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.